| Catalog Number |
306616 |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
E.4.: the initial reporter also notified the fda on 05jul2023.Medwatch report # mw5120481 h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Event or Problem Description
It was reported while using bd safetyglide¿ needle the needle was clogged.There was no report of patient impact.The following information was provided by the initial reporter: the needle was occluded, medication would not draw up.Patient to receive proquad vaccine and after stick the medication was not able to be administered as the needle was occluded.Patient required a second stick.The medication is not drawn up with this needle.Needle is only used for administration.Safety hypodermic needles glide 25g 1"- lot 2188472 this needle was discarded but have samples from this lot number if requested.This is the second occurrence with this specific lot number at two different clinics.
Additional Manufacturer Narrative
H.6.Investigation summary: no samples or photos received by our quality team for evaluation.Furthermore, a device history record review was completed for provided batch number 2188472.According to the sampling plan applied for product performance, this batch was accepted and released without defects being noted during the final assembly or visual inspections.Additional device histories were reviewed for each lot of needles used in the manufacturing of this batch.During the history review, two lots were identified as having suffered from clogged needles due to silicone.It could be possible some samples are escapes from the incident that occurred during production.Corrective and preventative actions have been implemented.Several quality initiatives have been implemented on our manufacturing line to ensure that the needle lubricant application is properly applied during the manufacturing process.Additionally, a monitoring program is also in place to verify the needle lubricant is applied uniformly to the needle.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description